MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN GIA; STAPLER, SURGICAL

COVIDIEN LP LLC NORTH HAVEN GIA; STAPLER, SURGICAL
Model Number GIA60MTC
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: gia60xts, stapler gia60xts black exthk tristp (lot#: n1j0731uy) gia60mts, stapler gia60mts med thick tristp (lot#: h4b2057ury) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an open ilectomy, when the linear stapler was placed on the surgical table, the black insert fell off, causing the blade to shift.Another stapler was placed on the table, and the same issue occurred.A purple 60-gauge refill was also used, and there was incomplete staple line; one end of the handle remained open.A manual suture was used to resolve the issue.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22293391
Report Number1219930-2025-02655
Device Sequence Number8819653
Product Code GAG
UDI-Device Identifier10884521723498
UDI-Public10884521723498
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K221006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA60MTC
Device Catalogue NumberGIA60MTC
Device Lot NumberN2D0087UY
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/19/2025
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11.
Patient SexUnknown